Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at May 15, 2000, 7:01 PM CDT for Clark County, South Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 15, 2000, 7:01 PM CDT (00:01 UTC)
- Expired
- May 15, 2000, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Clark County, SD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:40 PM CDT | Hail 1 | Clark, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 160003 SVRABR SDC025-160045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 701 PM CDT MON MAY 15 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN SOUTH DAKOTA * UNTIL 745 PM CDT * AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF RAYMOND...OR ABOUT 12 MILES WEST OF CLARK...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CLARK AROUND 720 PM CDT NEAR HILLCREST COLONY AROUND 725 PM CDT NEAR GARDEN CITY AROUND 735 PM CDT AT 650 PM CDT THE PUBLIC REPORTED NICKEL TO QUARTER SIZE HAIL 6 MILES SOUTH OF TURTON. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF QUARTERS STAY AWAY FROM WINDOWS. $$ LAT...LON 4501 9798 4483 9796 4467 9752 4499 9750 & HINTZ NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:20 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 15, 3:20 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CDT MON MAY 15 2000 UPPER LEVEL DISTURBANCE MOVING ACROSS THEN NORTHERN PLAINS IS STILL A CONCERN FOR THIS EVENING. SATELLITE INDICATED SOME MID LEVEL CLOUDINESS FROM BISMARCK TO MOBRIDGE MOVING EASTWARD. SOME CUMULUS CLOUDS HAVE FORMED DURING THE PAST HOUR AT THE OFFICE. OTHERWISE ETA MODEL IS THE MOST AGRESSIVE WITH PRINTING OUT PRECIPITATION AMOUNTS THIS EVENING. THEREFORE...WILL CONTINUE A CHANCE OF SHOWERS IN THE ABERDEEN GROUP AND A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE WATERTOWN GROUP FOR THIS EVENING. MODEL TIME CROSS SECTIONS INDICATED A CLEARING SKY THIS EVENING ACROSS THE WEST AND CLEARING AFTER MIDNIGHT ACROSS THE FAR EAST. FAN/FWC GUIDANCE WAS SEVERAL DEGREES APART AND TOOK A COMPROMISE BETWEEN THE TWO. ON TUESDAY...WEAK HIGH PRESSURE THEN BUILDS INTO THE UPPER MIDWEST. HOWEVER CLOUDS WILL SPREAD NORTHEASTWARD INTO THE REGION DURING THE DAY AS THE NEXT LOW PRESSURE SYSTEM DEVELOPS ACROSS THE CENTRAL ROCKIES. FAN/FWC GUIDANCE GUIDANCE WAS SIMILIAR AND ON THE WARM SIDE FOR HAVING AN EAST TO NORTHEAST FLOW. WITH CLOUDS SPREADING INTO THE SOUTHWEST DURING THE MORNING AND ACROSS THE REST OF THE CWA DURING THE AFTERNOON...WENT AT OR SLIGHTLY BELOW GUIDANCE VALUES FOR HIGHS. WARMEST READINGS TOMORROW MAY BE IN THE FAR EAST WHERE MORE SUNSHINE IS EXPECTED. FOR TUESDAY NIGHT AND WEDNESDAY...THE UPPER LOW OVER THE DESERT SOUTHWEST IS EXPECTED TO MOVE INTO THE CENTRAL PLAINS BY WEDNESDAY EVENING. A SHORTWAVE AHEAD OF THE UPPER LOW WILL SWING INTO SOUTH DAKOTA TUESDAY NIGHT AND WILL BRING ANOTHER CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. THEN THE SURFACE LOW PULLS OUT OF THE ROCKIES AND THEN PUSHES EAST INTO NEBRASKA ON WEDNESDAY. A COOL...WET AND WINDY DAY IS ON TAP...ESPECIALLY FOR CENTRAL AND SOUTHERN SOUTH DAKOTA. FAN/FWC GUIDANCE LOOKS REASONABLY AND WILL FOLLOW. ...EXTENDED DISCUSSION... EXTENDED MDLS (NOGAPS, MRF, CANADIAN) IN THE THU-SAT PERIOD DO HAVE SOME SLIGHT DIFFERENCES BUT WERE NOT SIGNIFICANT. THEY ALL SHOW THE BIG SFC LOW IN THE N KS/S NEB AREA AT 00Z THU MOVG E INTO THE C IA/N MO AREA BY 12Z THU AND WEAKENING QUITE A BIT. THEREFORE...WILL CONTINUE WITH A CHANCE OF RAIN ACROSS THE CWA THROUGH WED NIGHT. THERE MAY BE SOME LEFT OVER RAIN IN THE ATY AREA THU MRNG BUT WILL LEAVE OUT FOR NOW. OTHERWISE...FOR MUCH OF THU...THE MDLS SHOW HIGH PRES BUILDING OVER THE AREA. THEREFORE...THU LOOKS TO BE DRY OVER THE CWA. FOR THU NIGHT (00Z FRI) THROUGH FRI (00Z SAT)...THE MDLS SHOW AN AREA OF SFC LOW PRES AND A WEAK COLD FRONT MOVG SE ACROSS THE UPPER MIDWEST WITH THE CANADIAN MDL TRACKING THE SFC LOW FURTHER N AND E OF THE NOGAPS AND MRF. THIS SFC LOW MAY SET OF SOME SHRAS AND TSRAS ON FRI BUT THE CHC APPEARS TO BE SLIGHT. WILL CONTINUE WITH DRY ON FRI AND SEE WHAT LATER MDL RUNS SHOW. HIGH PRES SHOULD RULE THE WEATHER FRI NIGHT THROUGH SAT AS IT MOVES EAST OF THE CWA BY SAT EVENING. THIS WILL ALLOW FOR WAA ACROSS C AND NC SD LATER SATURDAY. FMR TEMPS DONT LOOK BAD. .ABR...NONE.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:29 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 46 min |
| May 15, 7:39 PM CDT | Tornado Warning | ABR | Clark | 36 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.